Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 26, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 21, 2010, 1:25 PM EDT for Monroe County, Ontario County, Wayne County, New York. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 1:25 PM EDT (17:25 UTC)
- Expired
- Jul 21, 2010, 2:17 PM EDT
- In force
- 52 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Monroe County, NY, Ontario County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 125 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:26 PM EDT | TSTM WND GST 61 | 4 Ssw Rochester, NY | ROCHESTER AIRPORT. |
| Jul 21, 1:42 PM EDT | TSTM WND DMG | 3 Nnw Fishers, NY | TREES DOWN ON WOOLSTON ROAD. |
| Jul 21, 2:00 PM EDT | HAIL 0.75 | Newark, NY | HAIL LASTED FOR ABOUT 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:27 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
687
WUUS51 KBUF 211725
SVRBUF
NYC055-069-117-211830-
/O.NEW.KBUF.SV.W.0026.100721T1725Z-100721T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
125 PM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MONROE COUNTY IN WESTERN NEW YORK
NORTHEASTERN ONTARIO COUNTY IN WESTERN NEW YORK
SOUTHWESTERN WAYNE COUNTY IN WESTERN NEW YORK
* UNTIL 230 PM EDT
* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FAIRPORT TO HENRIETTA...AND
MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
HENRIETTA
PALMYRA
MARION
NEWARK
LYONS
CLIFTON SPRINGS
PHELPS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4311 7772 4317 7742 4313 7690 4302 7689
4300 7696 4291 7696 4287 7708
TIME...MOT...LOC 1725Z 287DEG 28KT 4311 7742 4309 7765
$$
ZAFF3 follow-up statements
174
WWUS51 KBUF 211743
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT WED JUL 21 2010
NYC055-069-117-211830-
/O.CON.KBUF.SV.W.0026.000000T0000Z-100721T1830Z/
ONTARIO NY-WAYNE NY-MONROE NY-
143 PM EDT WED JUL 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EAST CENTRAL MONROE...SOUTHWESTERN WAYNE AND NORTHEASTERN ONTARIO
COUNTIES...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
PALMYRA
MANCHESTER
NEWARK
PHELPS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4311 7772 4317 7742 4313 7690 4302 7689
4300 7696 4291 7696 4287 7708
TIME...MOT...LOC 1743Z 287DEG 28KT 4306 7732
$$
TJP068
WWUS51 KBUF 211811
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
211 PM EDT WED JUL 21 2010
NYC055-211820-
/O.CAN.KBUF.SV.W.0026.000000T0000Z-100721T1830Z/
MONROE NY-
211 PM EDT WED JUL 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONROE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4295 7729 4308 7721 4302 7689 4300 7696
4291 7696 4287 7708
TIME...MOT...LOC 1810Z 287DEG 28KT 4294 7697
$$
NYC069-117-211830-
/O.CON.KBUF.SV.W.0026.000000T0000Z-100721T1830Z/
ONTARIO NY-WAYNE NY-
211 PM EDT WED JUL 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTH CENTRAL WAYNE AND NORTHEASTERN ONTARIO COUNTIES...
AT 205 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR PHELPS...OR 6 MILES NORTH OF GENEVA...
MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4295 7729 4308 7721 4302 7689 4300 7696
4291 7696 4287 7708
TIME...MOT...LOC 1810Z 287DEG 28KT 4294 7697
$$
TJP447
WWUS51 KBUF 211817
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
217 PM EDT WED JUL 21 2010
NYC069-117-211827-
/O.CAN.KBUF.SV.W.0026.000000T0000Z-100721T1830Z/
ONTARIO NY-WAYNE NY-
217 PM EDT WED JUL 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE AND
NORTHEASTERN ONTARIO COUNTIES IS CANCELLED...
AT 217 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4295 7729 4308 7721 4302 7689 4300 7696
4291 7696 4287 7708
TIME...MOT...LOC 1817Z 287DEG 28KT 4292 7690
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:48 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 21, 12:48 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1248 PM EDT WED JUL 21 2010 .SYNOPSIS... A NEARLY STATIONARY FRONTAL BOUNDARY STRETCHING FROM THE OHIO VALLEY INTO THE MID ATLANTIC WILL REMAIN IN PLACE AND KEEP A CHANCE OF A SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. AN AREA OF HIGH PRESSURE WILL BRING A DRY AND MOSTLY SUNNY THURSDAY BEFORE THE NEXT CHANCE OF RAIN ARRIVES BY THE END OF THE WEEK AS A WARM FRONT APPROACHES THE REGION FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... MESOSCALE UPDATE... SCATTERED THUNDERSTORMS CONTINUE TO BLOSSOM ACROSS THE AREA EARLY THIS AFTERNOON. IN THE NEAR TERM...EXPECT MOST OF THE DEVELOPMENT TO FOCUS IN THE FINGER LAKES AND CENTRAL NY ALONG AN OLD OUTFLOW/DIFFERENTIAL HEATING BOUNDARY FROM MORNING SHOWERS AND STORMS. ALSO EXPECT CONTINUED DEVELOPMENT ALONG THE NORTHERN LAKE ERIE LAKE BREEZE FROM NIAGARA THROUGH MONROE COUNTIES. LATER THIS AFTERNOON ADDITIONAL DEVELOPMENT ACROSS SOUTHERN ONTARIO PROVINCE SHOULD QUICKLY GROW UPSCALE INTO CLUSTERS OF STORMS OR BOWING LINE SEGMENTS GIVEN FAVORABLE WIND PROFILES AND INSTABILITY...AND INCREASING LARGE SCALE FORCING AS A MID LEVEL SHORTWAVE AND SURFACE FRONT APPROACH THE LOWER LAKES. LOOKING AT THE SEVERE WEATHER PARAMETERS...SURFACE TEMPS ARE CLIMBING INTO THE UPPER 70S TO LOWER 80S WITH SURFACE DEWPOINTS RISING TO AROUND 70F. THIS IS COMBINING WITH FAVORABLY COOL MID LEVEL TEMPS TO ALLOW THE AIRMASS TO BECOMING MODERATELY UNSTABLE WITH SBCAPES APPROACHING 2000J/KG IN AREAS WHERE SOME BREAKS OF SUN HAVE DEVELOPED. AT THE SAME TIME...A STRONG MID/UPPER LEVEL JET STREAK CONTINUES TO PROPAGATE OVER THE AREA...PRODUCING VERY FAVORABLE DEEP LAYER 0-6KM SHEAR OF 50-55 KNOTS. THE FAVORABLE JUXTAPOSITION OF INSTABILITY AND SHEAR WILL CONTINUE TO SUPPORT RAPID STORM ORGANIZATION IN THE MORE VIGOROUS UPDRAFTS THROUGH THE AFTERNOON AND EARLY EVENING. THE CRAVEN/BROOKS SIGNIFICANT PARAMETER CONTINUES TO CLIMB...AGAIN INDICATIVE OF THE FAVORABLE INSTABILITY/SHEAR PROFILES. THE ENVIRONMENT DOES SUPPORT SUPERCELLS WITH MID LEVEL MESOCYCLONES AS RECENTLY SEEN OVER WAYNE COUNTY. THAT SAID...RELATIVELY UNIDIRECTIONAL FLOW FIELD AND WEAK LOW LEVEL 0-1KM SHEAR WILL KEEP THE TORNADO RISK LOW...AND 0-1KM VGP ALSO IS QUITE LOW. SUPERCELL STRUCTURES WITH ROTATION APPEAR MORE LIKELY TO PRODUCE LARGE HAIL AND SWATHS OF WIND DAMAGE. ALSO MAY EVENTUALLY SEE STORMS ORGANIZE INTO SHORT LINE SEGMENTS DURING THE LATE AFTERNOON AND EARLY EVENING AS CONVECTION BECOMES MORE WIDESPREAD AND COMPOSITE OUTFLOW/COLD POOL PROCESSES TAKE OVER AS THE MID LEVEL SHORTWAVE APPROACHES. THESE LINE SEGMENTS WOULD BE CAPABLE OF AN ORGANIZED DAMAGING WIND RISK AS WELL. ALL OF THIS WILL QUICKLY END DURING THE MID EVENING AS A SURFACE COLD FRONT SWEEPS EAST ACROSS THE AREA AND SCOURS OUT DEEPER MOISTURE AND INSTABILITY. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... THIS PERIOD WILL START WITH A BREAK IN THE UNSETTLED WX REGIME AS A FAIRLY STRONG RIDGE OF HIGH PRESSURE SETTLES DOWN ACROSS ONTARIO AND THE EASTERN LAKES AND PROVIDES A FINE DAY ON THURSDAY. THERE STILL BE BE REMNANTS OF A TROF AND SHORT WAVE SLIDING SE ACROSS ST LAWR VALLEY IN THE MORNING...SO WILL MAINTAIN SLGT CHC POPS UP THERE...OTHERWISE PLENTY OF SUNSHINE WITH 850 MB TEMPS OF 14C SUPPORTING SEASONABLE LOWER 80S IN THIS NORMALLY WARMEST TIME OF THE YEAR. THEN...PATTERN WILL BECOME QUITE ACTIVE WITH SOME HYDRO AND SEVERE WX CONCERNS ON FRIDAY AND SATURDAY RESPECTIVELY. OVERALL...MODELS NOW IN FAIRLY GOOD AGREEMENT IN PUSHING A WARM FRONT ACROSS THE REGION DURING FRIDAY...THEN SETTLING A WEST-EAST FRONT JUST TO OUR NORTH FRI NT AND MUCH OF SATURDAY BEFORE A SHARP TROF DRAGS A COLD FRONT ACROSS THE REGION SAT NT. WILL BUMP UP TIME A FEW HOURS AND BRING CHC POPS INTO FAR WEST AFTER 09Z FRI...AND HIGH CHC/LOW LIKELY POPS FOR WARM FRONTAL SHOWERS/TSTMS DURING FRIDAY. TOUGH TO GET SPECIFIC YET...DEPENDING ON POSITION OF FRONT...BUT IT DOES APPEAR BEST SHOT OF QPF WILL BE MORNING/MIDDAY WEST AND MIDDAY/AFTERNOON EAST...WITH HIGHER AMTS CLOSER TO LK ONTARIO AND LOWER SRN TIER. PW'S RISE RAPIDLY TO NEAR 2 INCHES SO COPIOUS QPF IS POSSIBLE WITH THE WARM FRONT. THIS BEING SAID...IT MAY BECOME DRY WINDY AND HUMID OVER MUCH OF THE REGION BY LATE AFTERNOON/EVENING FRI. AREA WILL BE IN WARM SECTOR FRI NT WITH DEW PTS RISING TO 70 AND TEMPS HOLDING WELL UP IN THE 70S IN THE TROPICAL AIRMASS. AGAIN...ASSUMING FRONT LIES JUST TO OUR NORTH...ANY PRECIP WILL BE SCATTERED WITH HIGHER POPS FURTHER NORTH. SATURDAY COULD BE A QUITE INTERESTING DAY. IT NOW APPEARS THAT THE STALLED FRONT WILL STAY JUST TO OUR NORTH DURING THE DAY...WHILE A WAVE OF LOW PRESSURE RUNS ALONG IT AND THEN DRAGS A COLD FRONT DOWN SAT EVE/NT. IF THIS PANS OUT...OUR REGION WILL BE IN A SOUPY TROPICAL AIRMASS PER GFS WITH 850 MB TEMPS IN 20-22C RANGE...SUPPORTING U80S/L90S WITH ANY CLEARING AT ALL. WILL TEMPER THIS A BIT THIS FAR OUT BUT IT COULD BE QUITE STEAMY. PW'S RISE TO 2.5 INCHES...ALMOST UNHEARD OF HERE...BUT WE MAY LACK A TRIGGER AT FIRST AS IT WILL BE WARM ALOFT TOO. HOWEVER...AS FRONT APPROACHES LATER IN THE DAY...CONVECTION WILL POP AND SEVERE WX QUITE POSSIBLE. ONE CAVEAT...IF FRONT STALLS A BIT FURTHER SOUTH...LIKE RIGHT OVER OUR CWA...THERE WOULD BE LESS THREAT FOR SEVERE BUT INCREASED THREAT FOR FLOODING AS STORMS WOULD TEND TO "TRAIN". THIS SCENARIO IS LESS LIKELY BUT STILL POSSIBLE. STAY TUNED. FOR NOW WILL GO WITH HIGH CHC POPS ON SATURDAY ALL AREAS...AND CONTINUE SAT NT...GRADUALLY TAPERING OFF LATE FROM NORTHWEST TO SOUTHEAST. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THIS PERIOD CONTINUES TO LOOK SOLID WITH GOOD MODEL CONSENSUS IN BUILDING A LARGE RIDGE OVER THE LOWER LAKES. ONLY QUESTION WOULD BE HOW FAST WE CLEAR OUT ON SUNDAY...EC AND OLDER HPC GRAPHICS A BIT SLOWER SO MAINTAINED CHC POPS SOUTH AND EAST SUNDAY MORNING... OTHERWISE IMPROVEMENT DURING THE DAY. GFS IS SHARPER WITH UPPER TROF OVER EASTERN CANADA AND ASSOCIATED COOL DOWN WITH 850 MB TEMPS DOWN TO 10-12C SO OUR 80 DEG STREAK MAY BE IN JEOPARDY THEN. MON AND TUES LOOK LIKE SUMMER BEAUTIES WITH SUNSHINE AND SEASONABLE TEMPS...NR 80 MONDAY...L-M 80S TUES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF IFR CONDITIONS ALONG WITH LARGE HAIL...STRONG WINDS AND LOCALLY EXTREME TURBULENCE. VERY DIFFICULT TO TIME THIS ACTIVITY GIVEN SEVERAL ROUNDS OF SCATTERED STORMS EXPECTED OVER THE NEXT 6-10 HOURS. EXPECT ONE ROUND TO MOVE THROUGH THE KROC AREA THROUGH EARLY AFTERNOON...THEN ALL SITES HAVE THE BEST CHANCES OF CONVECTION DURING THE LATE AFTERNOON AND EVENING AS A COLD FRONT AND MID LEVEL DISTURBANCE APPROACH AND POTENTIALLY PROVIDES SOME MORE WIDESPREAD ORGANIZATION TO STORMS. BY MID EVENING A COLD FRONT WILL SWEEP ACROSS THE AREA AND BRING AN END TO SHOWERS AND THUNDERSTORMS AS A MORE STABLE AIRMASS ARRIVES. AFTER THAT...MAINLY VFR CONDITIONS ARE EXPECTED LATER TONIGHT ALTHOUGH THERE MAY BE A LITTLE VALLEY FOG ACROSS THE SOUTHERN TIER LATE TONIGHT AND EARLY THURSDAY. OUTLOOK... THURSDAY...VFR. FRIDAY AND SATURDAY...VFR/MVFR WITH OCCASIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS. SUNDAY AND MONDAY...MAINLY VFR. && .MARINE... WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA...BUT IT COULD BECOME QUITE CHOPPY ON NORTHEASTERN LAKE ERIE WITH SOUTHWEST WINDS FRESHENING AHEAD OF A COLD FRONT. FOLLOWING THE COLD FRONT THIS EVENING...WINDS WILL SHIFT TO THE NORTHWEST. THIS MAY BRING A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS TO THE SOUTHEAST SHORE OF LAKE ONTARIO FROM ABOUT ROCHESTER OVER TO MEXICO BAY ON THURSDAY FROM MID MORNING THROUGH THE AFTERNOON. WINDS AND WAVES WILL DIMINISH ON THURSDAY EVENING AND NIGHT AS HIGH PRESSURE BUILDS OVER THE LOWER LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...HITCHCOCK SHORT TERM...SFM LONG TERM...APFFEL/SFM AVIATION...HITCHCOCK MARINE...SFM/WCH
Hazardous weather outlook, Jul 21, 12:27 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1227 PM EDT WED JUL 21 2010 NYZ001>008-010>014-019>021-085-221630- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1227 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-221630- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1227 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 21, 8:37 AM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 837 AM EDT WED JUL 21 2010 NYZ011>013-211330- GENESEE NY-LIVINGSTON NY-WYOMING NY- 837 AM EDT WED JUL 21 2010 ...STRONG THUNDERSTORM MOVING THROUGH NORTHERN WYOMING COUNTY... * AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO PENNY SIZE...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ATTICA...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... WYOMING RETSOF GENESEO THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LAT...LON 4289 7763 4265 7764 4275 7836 4288 7834 HITCHCOCK
Local storm report, Jul 21, 10:37 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1037 AM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM HAIL 4 NE WARSAW 42.78N 78.09W
07/21/2010 E0.75 INCH WYOMING NY PUBLIC
&&
KAPFFELLocal storm report, Jul 21, 12:41 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1241 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL 3 NE LYONS 43.09N 76.95W
07/21/2010 E1.00 INCH WAYNE NY PUBLIC
QUARTER-SIZED HAIL AT LYONS WAYNE HILLS COUNTRY CLUB.
&&
KAPFFELSpecial weather statement, Jul 21, 1:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 101 PM EDT WED JUL 21 2010 NYZ001-002-211815- NIAGARA-ORLEANS- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA 101 PM EDT WED JUL 21 2010 ...THUNDERSTORMS WITH DOWNPOURS MOVING OVER PORTIONS OF THE COUNTY... AT 1 PM, SHOWERS AND THUNDERSTORMS CONTINUED MOVING OVER THE SOUTHEAST CORNER OF NIAGARA COUNTY, THE SOUTHERN HALF OF ORLEANS COUNTY, ALONG WITH THE EXTREME NORTHERN SECTIONS OF GENESEE COUNTY. MANY OF THESE STORMS CONTAIN TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, AND SMALL HAIL. YOU CAN EXPECT VISIBILITY TO BE REDUCED TO 1/2 MILE OR LESS, AND PONDING ON ROADS IS LIKELY. WITH RAINFALL RATES OF UP TO AN INCH PER HOUR, BE ON THE ALERT FOR THE POSSIBILITY OF POOR DRAINAGE FLOODING IN SOME AREAS. THIS ACTIVITY WILL CONTINUE MOVING ACROSS THE ABOVE LOCATIONS THROUGH AT LEAST 130 PM.
Special weather statement, Jul 21, 1:06 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 106 PM EDT WED JUL 21 2010 NYZ003-004-211815- MONROE-WAYNE- INCLUDING THE CITIES OF...ROCHESTER...NEWARK 106 PM EDT WED JUL 21 2010 ...THUNDERSTORMS WITH DOWNPOURS CONTINUE ACROSS PORTIONS OF THE COUNTY... AT 1 PM, AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUED OVER NORTHERN MONROE COUNTY, WITH THE LEADING EDGE STRETCHING FROM IRONDEQUOIT BAY TO ROCHESTER TO BRIGHTON. THIS ACTIVITY WAS MOVING TO THE EAST AND SHOULD REACH WEBSTER AND PENFIELD AROUND 120 PM, AND ONTARIO AND WALWORTH AROUND 135 PM. SOME OF THE STORMS CONTAIN DOWNPOURS, GUSTY WIND, FREQUENT LIGHTNING AND HAIL. VISIBILITY MAY REDUCED TO 1/2 MILE OR LESS, AND PONDING OF WATER ON ROADS IS LIKELY. WITH RAINFALL RATES OF UP TO AN INCH PER HOUR POSSIBLE, BE ON THE ALERT FOR POOR DRAINAGE FLOODING IN SOME LOCATIONS.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:37 AM EDT | Special Weather Statement | BUF | Livingston | 53 min |
| Jul 21, 8:39 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 21 min |
| Jul 21, 11:41 AM EDT | Severe Thunderstorm Warning | BUF | Wayne | 64 min |
| Jul 21, 1:14 PM EDT | Areal Flood Advisory | BUF | Monroe | 3 hr |
| Jul 21, 1:19 PM EDT | Small Craft Advisory | BUF | 7 hr | |
| Jul 21, 2:24 PM EDT | Areal Flood Advisory | BUF | Erie, Genesee, Monroe, Niagara, Orleans | 3 hr |
| Jul 21, 2:28 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 21, 3:03 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 21, 3:11 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 21, 3:23 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 67 min |
| Jul 21, 4:42 PM EDT | Areal Flood Warning | BUF | Genesee, Monroe | 4 hr |
| Jul 21, 4:48 PM EDT | Special Weather Statement | BUF | Genesee | 57 min |
| Jul 21, 5:01 PM EDT | Special Weather Statement | BUF | Lewis | 59 min |
| Jul 21, 5:04 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 29 min |
| Jul 21, 5:12 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe | 63 min |
| Jul 21, 5:32 PM EDT | Special Marine Warning | BUF | 88 min | |
| Jul 21, 6:00 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jul 21, 6:12 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 63 min |
| Jul 21, 6:33 PM EDT | Special Weather Statement | BUF | Oswego | 57 min |
| Jul 21, 6:37 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 53 min |
| Jul 21, 7:23 PM EDT | Special Weather Statement | BUF | Lewis | 37 min |
| Jul 21, 7:30 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 14 min |
| Jul 21, 7:40 PM EDT | Special Weather Statement | BUF | Ontario | 65 min |
| Jul 21, 7:46 PM EDT | Special Weather Statement | BUF | Livingston | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.